5 doctors weighed in:

Was prescribed omeprazole 40 g for a month, then started nimesulide for sore throat. Now heartburn is back. Can NSAIDs cause reflux?

5 doctors weighed in
Dr. Surinder Yadav
Internal Medicine
2 doctors agree

In brief: Yes

NSAIDs are known to cause problems with gastric reflux and heartburn.
If you have to take them do so with food and lower doses if possible. Please see your primary care to ensure that exact cause is figured out for the reflux.

In brief: Yes

NSAIDs are known to cause problems with gastric reflux and heartburn.
If you have to take them do so with food and lower doses if possible. Please see your primary care to ensure that exact cause is figured out for the reflux.
Dr. Surinder Yadav
Dr. Surinder Yadav
Thank
Dr. Martin Raff
Internal Medicine - Infectious Disease
2 doctors agree

In brief: NSAIDS

These agents irritate the lining of the upper GI tract and potentially increase the symptoms of acid reflux.
The most serious side effects are ulcers, bleeding, kidney failure, and, rarely, liver failure. Be careful. You should be tested for Helicobacter pylori and treated if it is present. Best wishes, hope this was helpful.

In brief: NSAIDS

These agents irritate the lining of the upper GI tract and potentially increase the symptoms of acid reflux.
The most serious side effects are ulcers, bleeding, kidney failure, and, rarely, liver failure. Be careful. You should be tested for Helicobacter pylori and treated if it is present. Best wishes, hope this was helpful.
Dr. Martin Raff
Dr. Martin Raff
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
24 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors